Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 22, NWS Marquette, MI

March 2, 2012

NWS Marquette, MI issued this small craft advisory at Mar 2, 2012, 10:43 AM EST. It took effect at Mar 2, 2012, 7:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2012, 10:43 AM EST (15:43 UTC)
In effect from
Mar 2, 2012, 7:00 PM EST
Expired
Mar 3, 2012, 7:00 PM EST
In force
24 hr
Issued by
NWS Marquette, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 6:03 AM EST, 4 hours 40 minutes earlier.

Area forecast discussion, Mar 2, 6:03 AM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
603 AM EST FRI MAR 2 2012

.SYNOPSIS...
ISSUED AT 536 AM EST FRI MAR 2 2012
WV IMAGERY AND RUC ANALYSIS INDICATED A TROUGH OVER THE WRN CONUS. A
MID/UPPER LEVEL LOW WAS LOCATED OVER ND WHILE SEVERAL PROMINENT
SHORTWAVES WERE EMBEDDED IN THE FLOW FROM UT/CO INTO THE CNTRL
PLAINS. AT THE SFC...A 1002 MB LOW WAS LOCATED OVER THE NW CORNER OF
WHILE A STRONGER AND DEEPENING 995 MB LOW WAS MOVING FROM OK INTO SW
MO. LIGHT WINDS PREVAILED OVER THE WRN GREAT LAKES AHEAD OF A WEAK
TROUGH OVER THE UPPER MS VALLEY. A WEAK SHRTWV FROM NE MN INTO NW WI
SUPPORTED NO MORE THAN PATCHY LIGHT SNOW OR FLURRIES. WITH ABUNDANT
LOW LEVEL MOISTURE OVER THE AREA...PATCHY FOG HAD ALSO
DEVELOPED OVER PORTIONS OF THE N CNTRL AND WRN CWA.
&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 536 AM EST FRI MAR 2 2012

TODAY...
SOME PATCHY LIGHT SNOW MAY BE POSSIBLE THIS MORNING INTO
EARLY AFTERNOON BUT IS NOT EXPECTED TO BE MEASURABLE. EVEN WITH
TEMPS LINGERING AROUND 30...CLOUDS WILL REMAIN THICK ENOUGH TO KEEP
MAX READINGS THIS AFTERNOON IN THE MID 30S. SOME LIGHT SNOW MAY
EXPAND INTO THE AREA LATE FROM S TO NORTH BUT ACCUMULATIONS DURING
BY 00Z SHOULD REMAIN GENERALLY LESS THAN A HALF INCH.

TONIGHT INTO SATURDAY...
MDLS HAVE COME INTO REASONABLY GOOD
AGREEMENT WITH THE DEVELOPING STORM SYSTEM AS THE SE COLORADO SHRTWV
LIFTS TO THE NORTHEAST AND PHASES WITH THE ND LOW. THE SW MO SFC LOW
IS EXPECTED TO DEEPEN RAPIDLY AS IT MOVES TO NW INDIANA THIS
AFTERNOON AND LAKE HURON TONIGHT. THE STRONGEST MID LEVEL FGEN
FORCING WITH THE STRENGTHENING DEFORMATION ZONE IS EXPECTED TO MOVE
THROUGH NW LOWER MI. EVEN THROUGH THE STRONGER DYNAMICS ARE EXPECTED
TO REMAIN TO THE SE OF THE CWA...THE AREA 290K-295K ISENTROPIC LIFT
AND STRONG MOISTURE TRANSPORT IS EXPECTED TO BRING AND EXPANDING
BAND OF PCPN INTO UPPER MICHIGAN. THE MODELS HAVE ALSO TRENDED
TOWARD A SLIGHTLY LATER ARRIVAL OF THE HEAVIER PCPN...AFT 00Z INTO
THE S CNTRL AND AFT 03Z INTO THE NRN HALF OF THE CWA. IN ADDITION
DOWNSLOPE NE FLOW FROM ONTARIO MAY FURTHER DELAY THE PCPN TOWARD
NEWBERRY.

WITH THE STRONGEST UPWARD MOTION MAINLY ABOVE THE DGZ...SNOW/WATER
RATIOS SHOULD REMAIN RELATIVELY LOW...GENERALLY IN THE 10/1 TO 15/1
RANGE. MODELS CONSENSUS QPF VALUES AN SUGGEST SNOWFALL AMOUNTS WILL
APPROACH WARNING CRITERIA (6 INCHES/12 HOURS) FROM SE DELTA INTO
LUCE COUNTY. STRONGER NE UPSLOPE FLOW BACKING NRLY INTO N CNTRL
UPPER MI WITH 850 MB TEMPS FROM -8C DROPPING TO NEAR -12C TO -14C BY
MIDDAY SATURDAY SHOULD BRING SUBSTANTIAL LAKE/TERRAIN ENHANCEMENT.
HOWEVER...KEPT THE WINTER STORM WATCH GOING SINCE CONFIDENCE IN
REACHING WARNING AMOUNTS REMAINS LIMITED GIVEN REMAINING DIFFERENCES
IN THE STRENGTH OF THE SYSTEM AND RESULTING QPF FIELDS
(ECMWF/GEM/UKMET WERE WEAKER THAN THE GFS/NAM). ADVISORIES MAY ALSO
BE NEEDED OVER THE WEST BY TONIGHT AS LAKE EFFECT/ENHANCED SNOW
AMOUNTS NEAR IWD/CMX INTO THE 2 TO 4 INCH RANGE ARE POSSIBLE.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 536 AM EST FRI MAR 2 2012

NNW WINDS AT 850MB TO NNE WINDS NEAR THE SFC WILL ALLOW FOR SOME
BREAKDOWN IN THE PERFECT LES STRUCTURE...BUT 850MB TEMPS OF -14 TO
-18C /COOLEST OFF THE 02/00Z GFS/ SHOULD KEEP THE BEST CHANCE OF
SNOW SHOWERS GOING FROM ONTONAGON EASTWARD NEAR LAKE SUPERIOR.
EXPECT 1 TO 3 INCHES OF NEW SNOW NEAR LAKE SUPERIOR /HIGHEST NORTH
CENTRAL/ SATURDAY NIGHT...AS ANOTHER 500MB TROUGH DIPS IN FROM THE
NW. THE BEST DYNAMICS LOOK TO SLIDE ACROSS CENTRAL TO SOUTHERN WI.

BRIEF ENHANCEMENT WILL BE POSSIBLE DURING THE DAY SUNDAY...MAINLY IN
THE FORM OF ADDITIONAL CLOUD COVER AS ANOTHER SHORTWAVE NEARS FROM
THE WEST. SIMILAR TO SATURDAY NIGHT...MUCH OF THE ENERGY WILL FALL
OVER WI. NEW SNOW ON SUNDAY WILL LIKELY ADD UP TO ANOTHER INCH NEAR
LAKE SUPERIOR. LOOK FOR LES TO SLOWLY DIMINISH THROUGH SUNDAY
EVENING...AS SFC WINDS BECOME MORE WESTERLY PUSHING LES OFFSHORE.
THE SFC RIDGE SHOULD BE OVERHEAD DURING THE DAY SUNDAY HELPING TO
DRY US OUT.

THE FCST WARMUP FOR EARLY NEXT WEEK STILL LOOKS ON TRACK WITH THE
HIGH AMPLITUDE 500MB RIDGE SWINGING IN FROM THE WEST. EXPECT LOW TO
MID 40S TUESDAY AND WEDNESDAY /WITH HIGHER VALUES NOT OUT OF THE
QUESTION/. THE WARMEST READINGS WITH THE STRONG SSW WINDS SHOULD BE
SOUTH CENTRAL AND ACROSS THE FAVORED DOWNSLOPE AREAS NEAR LAKE
SUPERIOR. HIGH TEMPS ON WEDNESDAY ARE TRICKY WITH QUICK SW FLOW AS
THE 500MB RIDGE AXIS SHIFTS TO OUR EAST. TEMPS COULD BE SUPPRESSED
SLIGHTLY DUE TO ADDITIONAL CLOUD COVER AND THE CHANCE OF RAIN
SLIDING FROM CENTRAL MANITOBA TUESDAY TO JAMES BAY BY DAYBREAK
WEDNESDAY. TIMING ON THE COLD FRONT LOOKS TO BE CLOSER TO 12Z
WEDNESDAY OVER WESTERN AND CENTRAL UPPER MI...WHICH COULD RESULT IN
FALLING TEMPS DURING THE DAY. HAVE GONE MIDDLE OF THE ROAD FOR MUCH
OF THE EXTENDED PERIOD...TRYING TO ADD UNCERTAINTY TO THE WX TYPE
AND TIMING WEDNESDAY INTO WEDNESDAY NIGHT.
&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 557 AM EST FRI MAR 2 2012

A TRICKY AVIATION FCST IS IN STORE FOR THE SHORT TERM. EXPECT
IFR/LIFR CONDITIONS AT KCMX/KSAW THROUGH THE MORNING WITH LOW LEVEL
MSTR TRAPPED BLO SUBSIDENCE INVRN IN THE WAKE OF DISTURBANCE MOVING
NEWD INTO ONTARIO. EXPECT CONDITIONS TO IMPROVE TO VFR WITH SOME
DAYTIME HEATING...BUT IFR CONDITIONS WL REDEVELOP TONIGHT UNDER
INCREASING CYCLONIC FLOW ARND DEEP LOW PRES MOVING NEWD THRU LWR MI.
LIGHT TO MODERATE SNOW WILL INCREASE BY LATE EVENING AND PERSIST
OVERNIGHT WITH VSBY FREQUENTLY BLO 2SM.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 536 AM EST FRI MAR 2 2012

LOW PRESSURE OVER MISSOURI WILL DEEPEN OVER SOUTHERN LOWER MICHIGAN
BY LATE AFTERNOON...BEFORE CROSSING CENTRAL LAKE HURON DURING THE
LATE EVENING HOURS...AND PUSHING INTO QUEBEC SATURDAY. NNE GALES OF
35 TO 40KTS WILL BE LIKELY FROM LATE THIS EVENING...AND TURN MORE
NORTHERLY THROUGH THE DAY SATURDAY. EXPECT A WEAKENING TROUGH TO
LINGER ACROSS THE UPPER GREAT LAKES THROUGH SATURDAY NIGHT. A RIDGE
WILL THEN BUILD ACROSS LS SUNDAY THROUGH MONDAY...BEFORE SHIFTING TO
THE LOWER GREAT LAKES MONDAY NIGHT. ANOTHER STRONG LOW...OVER
CENTRAL MANITOBA TUESDAY MORNING...WILL DRIFT TO CENTRAL ONTARIO
THROUGH THE DAY. ANOTHER PERIOD OF STRONGER WINDS...MAYBE UP TO
GALES AS THE TIME NEARS...WILL BE POSSIBLE TOWARD THE MIDDLE OF THE
WORK WEEK.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WINTER STORM WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON
     FOR MIZ013-014-085.

  WINTER STORM WATCH FROM THIS EVENING THROUGH SATURDAY EVENING
     FOR MIZ005>007.

LAKE SUPERIOR...
  GALE WARNING FROM 1 AM TO 7 PM EST SATURDAY FOR LSZ264>267.

  GALE WARNING FROM 4 AM TO 1 PM EST SATURDAY FOR LSZ263.

  GALE WARNING FROM 4 AM TO 7 PM EST SATURDAY FOR LSZ244-245-
     248>251.

LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...JLB
SHORT TERM...JLB
LONG TERM...KF
AVIATION...JLB
MARINE...KF
Hazardous weather outlook, Mar 2, 5:43 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
543 AM EST FRI MAR 2 2012

MIZ005>007-013-014-085-031200-
MARQUETTE-ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-
NORTHERN SCHOOLCRAFT-
543 AM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY SNOW ACCUMULATIONS ARE POSSIBLE FROM LATE EVENING
ON...AS A DEEPENING LOW PRESSURE SYSTEM MOVES ACROSS LOWER MICHIGAN
AND LAKE HURON. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS THE LOW PRESSURE SYSTEM EXITS...GUSTY NORTH TO NORTHEASTERLY WINDS
TO 35 MPH ACROSS LAKE SUPERIOR WILL BRING MODERATE LAKE EFFECT SNOW
SHOWERS AND BLOWING SNOW TO AREAS NEAR LAKE SUPERIOR. SEE THE LATEST
WINTER WEATHER MESSAGE FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ001>004-009>012-084-031200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-GOGEBIC-IRON-
DICKINSON-MENOMINEE-SOUTHERN HOUGHTON-
543 AM EST FRI MAR 2 2012 /443 AM CST FRI MAR 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

MODERATE SNOW ACCUMULATIONS ARE POSSIBLE OVERNIGHT...ASSOCIATED WITH
A DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS LOWER MICHIGAN AND LAKE
HURON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-031200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
543 AM EST FRI MAR 2 2012 /443 AM CST FRI MAR 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NORTHERLY GALES TO 35 KNOTS WILL BE POSSIBLE ACROSS MUCH OF LAKE
SUPERIOR AFTER MIDNIGHT. SEE THE LATEST MARINE WEATHER MESSAGE FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHERLY GALES TO 40 KNOTS WILL CONTINUE SATURDAY ACROSS MAINLY
NORTH CENTRAL AND EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE
WEATHER MESSAGE FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-031200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
543 AM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:24 PM ESTGale WatchMQT7 hr
Mar 2, 4:08 AM ESTGale WarningMQT39 hr
Mar 2, 1:29 PM ESTWinter Storm WarningMQTAlger, Delta, Luce, Marquette, Schoolcraft38 hr
Mar 2, 1:29 PM ESTWinter Weather AdvisoryMQTDelta, Marquette, Menominee, Schoolcraft18 hr
Mar 2, 4:44 PM ESTHeavy Freezing Spray WarningMQT34 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.